Withdrawal From Opiates

11 Replies Updated



Conversation Starter

DCcc Says:
via mobile

Why do you think docs prescribe Suboxone or Methadone for opiate withdrawal, make patients stay on it until they are completely addicted to it for years, then have to treat them to come off it? Why don't they treat a 5 day opiate withdrawal with a benzo to sleep, clonidine, gabapentin, trazodone for a week or two instead. It would sure help society not be addicted to Suboxone. Worst drug ever.



Showing Replies 1 - 11 of 11 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Most people, even if they are addicted, can't just take a ton of medications to try and sleep through their withdrawals and be out of work for that length of time.

Treatment with Suboxone or Methadone enables them to still work and be productive, while undergoing addiction treatment and, unlike Methadone, Suboxone usually enables most people to eventually become completely drug free, although it does take a long period of time.

The FDA classifies this medication as an opiate that is most commonly used to treat drug addiction, so it has the potential to be habit forming and may cause side effects, such as nausea, dizziness, drowsiness, dry mouth and constipation.

Usually, with Suboxone, no other treating is done to get off of it, other than a very slow taper of it.

Are there any other questions or concerns?

REPLYSHAREREPORT
Was this helpful?     1     1  
2
DCcc Says:
via mobile

Suboxone Is the devil. I would have been ok if they had just given me clonidine in the first place for a 5 day opiate withdrawal.

REPLYSHAREREPORT
Was this helpful?     2     0  
3
DCcc Says:
via mobile

I'm taking clonidine right now and haven't slept through at all.

REPLYSHAREREPORT
Was this helpful?     1     0  
4
Hide and Watch Says:
via mobile

Verwon - I concur! I'm not sure why so many people talk badly about suboxone. Are these the same people who before suboxone were curled up in the fetal position praying to die bc of withdrawal? Or people who have little to no experience with it?
I believe if prescribed properly in the beginning that suboxone is a life saver. I've seen too many people in methadone clinics who's cravings could not be quenched even with the highest dose. I never understood why they start people out low and gradually increase! I've had many people say that they never felt "satisfied" like that hunger for more methadone or something else mixed with it is what they needed. Suboxone works immediately, and in my experience put a hault to any feelings of "I need more" or "I need something else". I miraculously felt like a "normal person" my first dose. If honest with their doctors from the beginning, it'seems absolutely possible to gradually taper until you can handle coming off all together. I don't believe that tapering off of suboxone works for everyone, some people may need it for the rest of their lives and frankly I don't see the shame in that. Addiction is a disease and like any other disease people take medication to help keep them alive or prolong their lives

REPLYSHAREREPORT
Was this helpful?     3     0  
5
DCcc Says:
via mobile

I was on it for a year. Yeah, it took away withdrawals, but also took away my life and personality with it, much like the opiates I took before it. I am now 5 weeks off sub and still feel pretty bad. So, yes, I do have experience with it and some people have a negative one.

REPLYSHAREREPORT
Was this helpful?     2     0  
6
Hide and Watch Says:
via mobile

DCcc - I'm sorry you had a bad experience and are having a hard time. And I understand that it may not be for everyone. Actually I have a close friend who took it for a while and it definitely wasn't for her either. It's almost like it was too strong of a medication for her. She nodded out all the time, her movements became slower, I felt like it made her kind of "foggy headed" if that makes sense... she ended up getting off of it by herself without much trouble. Do you feel like that may have been the case with you as well? Have you tried an antidepressant or anything to help you feel better?
Don't give up you have made it too far!

REPLYSHAREREPORT
Was this helpful?     0     0  
7
DCcc Says:
via mobile

Yes, I felt the same as your friend. Tired, nodding off, very foggy headed enough to where certain people I saw a lot knew something was up. I do take anti-deps. Right now I'm sure any sub wd should be done. I was on a very low dose over the year. 4mg/day was highest dose I was ever on until I gradually tapered. I just think my body is having a hard time balancing and I need my meds adjusted. I'd rather just never take anything again.

REPLYSHAREREPORT
Was this helpful?     0     0  
8
Hide and Watch Says:
via mobile

DCcc - Wow yes I remember people making comments about her too and she was on a low does as well. Methadone made her that way and worse. I wonder if there is a connection between people with lower tolerances and bad reactions to subs? At any rate, I'm sure you will find a combination that works for you so you feel like yourself again. Peace and Love to you.

REPLYSHAREREPORT
Was this helpful?     0     0  
9
DCcc Says:
via mobile

H and W- Thank you for the support. Yes, I do wonder if the low tolerance has something to do with it. I'm just happy that I made it through getting off subs. I think it's the hardest thing I've been through so far in life. Just bc of the physical issues for so long. Maybe just the whole addiction for years has been such an eye opener. I started right after my divorce. I have met so many people since then that don't even know me or who I was before these meds. 5 years of people I've formed relationships/friendships with won't recognize me. My personality is a lot different. It's crazy to think about.

REPLYSHAREREPORT
Was this helpful?     3     0  
10
Animalover Says:
via mobile

I was prescribed opiates over the past 6 months and I've come to the realization that I WANT to quit. It's my day 1 and I just feel like crap. I have no urge to take them because I want to stop that bad. I have read that it only gets worse though after day 1 and that's what scares me. I was taking 1-3 10 mg pills a day for pain.

REPLYSHAREREPORT
Was this helpful?     0     0  
11
Chris Says:
via mobile

So how is day 2 going? As an addict I don't mind helping you get thru this. If you're still checking this thread let me know and I'll tell you everything you need to know about quitting.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Withdrawal From Opiates And Using Suboxone
I've been abusing vicodin and percocet for over 7 years. I'm fed up with it all, but terrified BEYOND TERRIFIED ... 14 replies
I got off opiates in one day with no withdrawals
I was fighting cancer and ended up hooked on opiates. I had been taking oxycontin, dilaudid, percocet, hydromorphone, yo... 2 replies
withdrawal from vyvanse
My son had a terrible experience on wyvance. He has phyciatic systems to include halluciations. The doctor took him off ... 421 replies
withdrawal from klonopin 1mg daily
I have been on kolonopin 1 mg daily for 14 months now I am depressed and very anxious most of the time I want to get off... 291 replies
Withdrawal from Vyvanse experience
I have been on Vyvanse for 4 weeks and I am now tapering off. I was going to quit cold turkey , but I wke up this mornin... 158 replies
Withdrawal from stelazine
I have been on stelaine for 25 years with short breaks but I am trying to stop it and getting nasty withdrawal effects. ... 87 replies
Withdrawal from Imipramine
Last dose of Imipramine (25 mg) taken on Monday July 2nd 2012. Under a doctors guidance. Slow, very slow taper. Took 5 m... 23 replies
Withdrawal from dilaudid
Hey everyone, im recently cutting down from 16mg of dilaudid every 3-4 hrs to im at 4mg every 4 hrs now. Ive been on dil... 13 replies
Withdrawal from Gabapentin or Zoloft?
I started taking Gabapentin 300mg x 3 daily on May 13,015 for severe shingles pain in my ear, mouth and face. June 16,20... 10 replies
Withdrawal from Bendroflumethazine
GP had taken me off this drug (2.5mg) that I have been on for 15 years. I was getting muscle cramps, shoulder pain, pers... 6 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 23 February 2017.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA